Alert archive / Colorado / Flash Flood Warnings in 2001
Flash Flood Warning 3, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Jul 10, 2001, 7:40 PM MDT for Rio Blanco County, Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2001, 7:40 PM MDT (01:40 UTC)
- Expired
- Jul 10, 2001, 9:45 PM MDT
- In force
- 2 hr
- Issued by
- NWS Grand Junction, CO
- Area
- Whole counties
County Rio Blanco County, CO
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 1.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 483 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 2020 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KGJT 110143 FFWGJT COC103-110345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 740 PM MDT TUE JUL 10 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN RIO BLANCO COUNTY IN NORTHWEST COLORADO * UNTIL 945 PM MDT * AT 740 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER EASTERN RIO BLANCO COUNTY...INCLUDING MEEKER. * RIO BLANCO SHERIFF REPORTED STATE ROUTE 64...FROM MILE MARKER 55 TO 68 WEST OF MEEKER...IS CLOSED. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. DJN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:00 PM MDT, 5 hours 40 minutes earlier.
Area forecast discussion, Jul 10, 2:00 PM MDT, 5 hours 40 minutes before
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 200 PM MDT TUE JUL 10 2001 MOIST TAP STILL IN PLACE WITH SHORT WAVE VISIBLE ON WATER VAPOR TO AID IN AFTERNOON...EVENING ACTIVITY. 50+DEW POINTS AND OVER ONE INCH PW COMBINE WITH ACTIVITY THE PAST FEW DAYS TO BRING SCT/NMRS TSRA. STORMS WILL MOVE ABOUT 15 KTS. THE FOUR CORNERS AREA IS NOW IN EXCESSS RAINFALL. COULD ALSO SEE ISOLATED HAIL POTENTIAL TO AN INCH THIS AFTERNOON. SLIGHT BREAK IN MOISTURE POSSIBLE FOR THURSDAY BUT NOT ENOUGH TO REMOVE COMPLETELY. CLOUDS TO HELP KEEP HIGH TEMPS NEAR NORMAL OR SLIGHTLY BELOW NEXT COUPLE OF DAYS. DJC IN THE EXTENDED...MOISTURE PLUME THAT WILL BE OVER THE CWFA INTO THURSDAY WILL BE SHUNTED WEST OF THE REGION FRIDAY/SATURDAY AS UPPER RIDGE RETROGRADES TO THE FOUR CORNERS. LOOKS AS THOUGH MONSOONAL MOISTURE WILL BE TRAPPED UNDER THE RIDGE FRIDAY AND SATURDAY...SO HAVE ADDED LOW POPS TO SOME VALLEY ZONES AND BUMPED MOUNTAIN POPS. ATMOSPHERE WILL DRY TOWARD LATTER HALF OF THE WEEKEND AS RIDGE BECOMES FIRMLY ENTRENCHED OVER FOUR CORNERS. AFTER SLIGHT COOL DOWN...TEMPERATURES WILL RETURN TO NORMAL FOR THE WEEKEND. CNJ .GJT...NONE.
In the hours before
Local storm report, Jul 10, 6:22 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION, CO
622 PM MDT TUE JUL 10 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0516 PM 5SW GRAND JUNCTION CO 1.00 INCH HAIL
07/10/01 MESA REPORTED BY NWS TRAINED
SPOTTER
0525 PM 6SW GRAND JUNCTION CO .75 INCH HAIL
07/10/01 MESA REPORTED BY NWS TRAINED
SPOTTER
0525 PM 5S GRAND JUNCTION CO .88 INCH HAIL
07/10/01 MESA REPORTED BY NWS TRAINED
X SPOTTER
DJNThe office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:49 PM MDT | Flash Flood Warning | GJT | Mesa | 116 min |
Nearby
Flash Flood Warnings in Colorado, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.